Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 27, 2018, 2:18 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Sep 29, 2018, 1:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2018, 2:18 PM PDT (21:18 UTC)
- In effect from
- Sep 29, 2018, 1:00 PM PDT
- Expired
- Sep 29, 2018, 7:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4240 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WWUS85 KVEF 272118 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 218 PM PDT Thu Sep 27 2018 .Strong south winds will develop across south central Nevada Saturday afternoon leading to critical fire weather conditions. NVZ460>462-281200- /O.NEW.KVEF.FW.W.0019.180929T2000Z-180930T0200Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 218 PM PDT Thu Sep 27 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM PDT SATURDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, AND 462... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM PDT Saturday. * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, and 462. * TIMING...Strong winds will develop by early Saturday afternoon then decrease early Saturday evening. * WIND...Sustained south winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...Minimum values 10 to 15 percent in the afternoon. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures will contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management officials. && $$ weather.gov/lasvegas
5 follow-up statements
437 WWUS85 KVEF 281126 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 426 AM PDT Fri Sep 28 2018 .Strong south winds will develop across south central Nevada Saturday afternoon leading to critical fire weather conditions. NVZ460>462-282200- /O.CON.KVEF.FW.W.0019.180929T2000Z-180930T0200Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 426 AM PDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM PDT SATURDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, AND 462... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, and 462. * TIMING...Strong winds will develop by early Saturday afternoon then decrease early Saturday evening. * WIND...Sustained south winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...Minimum values 10 to 15 percent in the afternoon. * IMPACTS...A combination of strong winds, low relative humidity and warm temperatures will contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management officials. && $$ weather.gov/lasvegas
318 WWUS85 KVEF 282140 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 240 PM PDT Fri Sep 28 2018 .Strong south winds will develop across south central Nevada Saturday afternoon leading to critical fire weather conditions. NVZ460>462-291100- /O.CON.KVEF.FW.W.0019.180929T2000Z-180930T0200Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 240 PM PDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM PDT SATURDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, AND 462... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, and 462. * TIMING...Strong winds will develop by early Saturday afternoon then decrease early Saturday evening. * WIND...Sustained south winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...Minimum values 10 to 15 percent in the afternoon. * IMPACTS...A combination of strong winds, low relative humidity and warm temperatures will contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management officials. && $$ weather.gov/lasvegas
376 WWUS85 KVEF 290915 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 215 AM PDT Sat Sep 29 2018 .Strong south winds will develop across south central Nevada Saturday afternoon leading to critical fire weather conditions. NVZ460>462-292000- /O.CON.KVEF.FW.W.0019.180929T2000Z-180930T0200Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 215 AM PDT Sat Sep 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, AND 462... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, and 462. * TIMING...Strong winds will develop by early Saturday afternoon then decrease early Saturday evening. * WIND...Sustained south winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...Minimum values 10 to 15 percent in the afternoon. * IMPACTS...A combination of strong winds, low relative humidity and warm temperatures will contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management officials. && $$ weather.gov/lasvegas
861 WWUS85 KVEF 292012 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 112 PM PDT Sat Sep 29 2018 NVZ460>462-300200- /O.CON.KVEF.FW.W.0019.000000T0000Z-180930T0200Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 112 PM PDT Sat Sep 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, AND 462... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, and 462. * TIMING...Strong winds will persist through this afternoon then decrease this evening. * WIND...Sustained south winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...Minimum values 10 to 15 percent. * IMPACTS...A combination of strong winds, low relative humidity and warm temperatures will contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management officials. && $$ weather.gov/lasvegas
902 WWUS85 KVEF 300156 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 656 PM PDT Sat Sep 29 2018 NVZ460>462-300300- /O.EXP.KVEF.FW.W.0019.000000T0000Z-180930T0200Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 656 PM PDT Sat Sep 29 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 460, 461, AND 462... Only localized gusts over 35 mph remain this evening but overall, winds have decreased below criteria and the warning will be allowed to expire on time. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 27, 9:57 AM PDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 27, 9:57 AM PDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 957 AM PDT Thu Sep 27 2018 .SYNOPSIS...Dry conditions along with well-above normal temperatures can be expected through the remainder of the week. Temperatures will begin to fall over the weekend into next week with breezy afternoons expected this weekend. The weather pattern looks to become more active the beginning of next as multiple systems will affect the area. && .UPDATE...The forecast looks to be on track this morning with above normal temperatures expected again today and tomorrow before unsettled weather is expected later this weekend and into next week. No updates are necessary. && .PREV DISCUSSION... /issued at 302 AM PDT Thu Sep 27 2018/ .SHORT TERM...through Saturday night. A high pressure system situated to our southwest will help maintain well-above average temperatures, as well as dry conditions, through the rest of the work week. Saturday, however, a cut-off low off of the coast of California will begin to move in and bring a southwesterly flow into the region. This flow will lower temperatures, bringing us much closer to seasonal norms into next week. Winds are expected to increase Saturday afternoon with gusts upward of 30-40 mph expected across south-central Nevada. We remain borderline with regard to fire weather in zones 461 and 462 and will continue to hold off on any products at this time. .LONG TERM...Sunday through Thursday. Official forecast track for Hurricane Rosa is to continue west- northwest the next two days before starting to curve north. Rosa will start to weaken early next week as it approaches the central Baja Peninsula early Tuesday morning. Model differences still in play this morning as the operational GFS by far the fastest solution phasing Rosa with the northern stream trough. Remnants from Rosa race northeast into Arizona Monday night. Discounting the operational GFS and leaning the forecast closer to the GFE Ensemble Mean as well as the operational ECMWF. The 11 members that make up the GFS Ensembles as well as the operation ECMWF all much slower with the phasing of Rosa into the northern stream trough, which is closer to the official forecast track/timing of Rosa. Even with the slower timing, the ECMWF shows higher precipitable water values well in advance of Rosa spreading northward out of the Gulf of California/northwest Mexico into eastern San Bernardino County, southern Nevada and northwest Arizona. Incoming northern stream trough will start providing the necessary lift to start developing showers and thunderstorms possibly as early as Sunday night, but more so Monday. As the remnants of Rosa finally are absorbed into the approaching trough expect more widespread precipitation to develop across the entire southern Great Basin and Mojave Desert. If something more like the operational ECMWF pans out its possible we see an initial band of heavier precipitation develop over southern California and spread northeast into southern Nevada Tuesday afternoon. The remnants from Rosa graze Mohave County Tuesday night with heavy rainfall. Confidence remains low to moderate at best in the timing and placement of these periods of rainfall. Rainfall totals between 1-3" still in play. Some semblance of an upper trough to remain over the region Wednesday and Thursday keeping the area cool and unsettled. && .AVIATION...For McCarran...Winds expected to remain light and variable through much of tomorrow. There will be a northeasterly component from late morning into the evening before returning to a more diurnal pattern overnight. No operationally significant cloud cover expected. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds will persist through the day tomorrow. TAF sites down the Colorado River Valley should expect windy conditions again tomorrow with gusts upward of 20 kts at EED and IFP until sunset when the gusts die down. No operationally significant cloud cover expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Kryston SHORT TERM/AVIATION...Varian LONG TERM...Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.